candidablog.com

Did the soy protein in Medifast affect your hormone levels?

Want the Latest Medifast Coupons Every Month?


Enter your email address below and we'll send you the latest coupon codes to save on Medifast every month. We'll even give a lucky person a month supply of free food.


Hi!.

Today was my first day! Feel pretty good! Except the oatmeal.....what the heck!?!? LOL!!.

My question: I've been on hormone replacement for 6 years (I'm 39, had a complete hysterectomy) I use the Vivelle Dot. Did the increase of soy in your diet affect your hormone levels? Just wondering..........

Thanks!! Jenn..

Comments (10)

HI THESE ARE GOOD ??? I also had a complete hysterectomy I was 27 it wasn't much fun going through Menopause at such a young age but hey it saved my life, I too use the patch. how do you like the Vivelle Dot? Im 45 now so ive tryed many HRT. Take care..

Comment #1

MF has totally stopped my hot flashes! After a hysterectomy at 50, I was HRT for a year. Dr. took me off and hot flashes began. She said they would stop but with my family history, mom is 77 and still on the patch, mine didn't. I went back on a very light HRT but my breasts felt like boils. No way could I stay on it.

May have to stay on Medifast the rest of my life! Good luck!..

Comment #2

I thought it was my imagination. I am post menopausal, but have terrible hot flashes. I started Medifast almost 3 weeks ago and almost immediately stopped having them. In fact, I'm often cold when others aren't...

Comment #3

Hi Jenn. Yes, the soy protien is very effective to help control menopasal symptoms. It completely got rid of not only my hot flashes (mostly I got them at night), but also got rid of my leg cramps (also mostly at night) and my breast tenderness! Soy is a plant-based form of protein (as you know) and is also found in red clover (a bit harder to come by than soy in our country). Soy contains isoflavones, which is a phytoestrogen (plant based natural estrogen) that works naturally to provide our bodies with HR. These phytoestrogen molicules are successful in competing with the pharmacutically based HRT we may be taking at the time and sort of "plug-in" to our cells receptor sites to override the sinthetic (hormone replacement therapy) med we are taking. That doesn't mean that we can stop taking the HRT though without our doctor's knowing about it.

Helped a bit. Have a great day! Sarah..

Comment #4

I just had to respond to this... I had a complete hysterecomy 5 years ago, and I was very overweight at the time..... after the hysterecomy, menopause was a breezze until I went off of medifast for a few months..... the reason it was a breeze while being very overweight, the drs tell me is that estrogen is stored in the fat cells, lose the fat cells and you lose estrogen.... I have so far lost 130 lbs.... when I went off of medifast for a few months, BANG I went into full blown hot flashes, vaginal dryness, mood swings, it was AWFUL...

No more hot flashes, dryness is alot better too and will get even better the longer I stay on MF... I can't tell you how much Medifast means to me... yeah there are times when I long to eat food like others do.... I see all the holiday foods and sigh... but then remember how awful life was without medifast...

I don't know what I will do at that point... I really need this product... when I was off of medifast I tried to drink soy shakes that a book, wisdome of menopause recommended.... reviv@l shakes.. they are AWFUL!!!!!!!!!! totally disgusting....medicinal tasting like you wouldn't believe...

I sooo LOVE MF. It gave me my life back.... hey today I went out and shoveled snow for over 3 hours and never broke a sweat and never got out of breath.... I am in better shape than my dh who is not and never has been overweight......

So Medifast does help your menopause..... like you wouldn't belive... and as far as the oatmeal... try baking cookies with it, many recipes on the recipe thread....

Hang in there, this is a great program....

Kazie..

Comment #5

Ohhhh how funny... I have the exact opposite issue. Hysterectomy at 36, 7 years ago... Had awful hot flashes, night sweats for about 3 months post-op. Then poof... gone..

I have a soy intolerance and have a rough time if I eat too much of the soy Medifast but when I have more than 1 a day... I get horrid hot flashes..

I never did HRT... Had 2 pulmonary embolisms and was scared to even go there with the HRT. I feel better than I have in my entire life as I had an awful time before Hysterectomy. PCOS, Adenomas, gushing and cramping so bad I would be in bed for almost a week every month. Good riddens to all that!.

Ahhhh, the joys of being a woman, huh?.

Maybe it's the soy intolerance that makes it different for me?..

Comment #6

The soy definitely effects our hormones. I am on bio-identical hormone creams which were working just 'ok' for me. Since Medifast my hot flashes and night sweats are completely gone. I have decreased my hormone creams to every other day and am getting along just fine..

Lost: 36 lbs..

To Go: 24 lbs...

Comment #7

I just posted a similar question in the thread with the nutritionists answering program questions but maybe someone can answer this here. I had breast cancer three+ years ago and was told by the doc I couldn't have HRT or even herbal remedies. Does eating Medifast go against his advice? I certainly don't want the hot flashes back but I don't want the cancer back even more!!! Help!!!..

Comment #8

I had a total hysterectomy and am on EstraTest (estrogen/testosterone). It was a hard decision as my mother has had breast cancer so I am at greater risk. But, severe osteoporosis runs in my family and I wanted to avoid the 20% bone loss that occurs in the first year after you stop having periods. My bones are more important to me than my breasts. I have seen what osteoporosis does to a person.

I have had no problems on MF. In fact, I feel better. The soy may bring about some increased risk, but I think the risks of being overweight are significantly greater (high blood pressure, high cholesterol, diabetes, etc.)..

Each person has to weigh the pros and cons and make their own decision...

Comment #9

Interesting topic. I was wondering what other side affects someone may have with long term soy use...

Comment #10


This question was taken from a support group/message board and re-posted here so others can learn from it.

 

Categories: Home | Aug 2010 - Acne | Aug 2010 - Weight Loss | July 2010 - Weight Loss |

July 2010 - Crohn's Disease | July 2010 - Celiac Disease | June 2010 - Weight Loss | June 2010 - Acne |

May 2010 - Weight Loss | May 2010 - Acne | April 2010 - Weight Loss | Mar 2010 - Weight Loss |

Mar 2010 - Dieting | Mar 2010 - Acne | Feb 2010 - Weight Loss | Feb 2010 - Dieting |

Jan 2010 - Dieting | Jan 2010 - Acne | Jan 2010 - Weight Loss | Dec 2009 - Acne |

Dec 2009 - Dieting | Dec 2009 - Weight Loss | Nov 2009 - Weight Loss | Nov 2009 - Dieting |

Oct 2009 - Dieting | Oct 2009 - Fitness | Oct 2009 - Weight Loss | Sep 2009 - Weight Loss |

Sep 2009 - Dieting | Aug 2009 - Dieting | Aug 2009 - Weight Loss | July 2009 - Weight Loss |

July 2009 - Dieting | Jun 2009 - Weight Loss | June 2009 - Dieting | May 2009 - Weight Loss |

May 2009 - Dieting | April 2009 - Weight Loss | April 2009 - Dieting | March 2009 - Weight Loss |

Feb 2009 - Weight Loss | Jan 2009 - Weight Loss | Dec 2008 - Weight Loss | Dec 2008 - Diet Programs |

Dec 2008 - Dieting | Dec 2008 - Diets | Nov 2008 - Dieting |

 

(C) Copyright 2010 All rights reserved.